Oklahoma, 2007Flash Flood in Oklahoma, September 9, 2007
September 9, 2007 · NWS SHV · 1 event in 1 county or zone
A weak cold front moved into southeast Oklahoma during the morning hours of September 9th. The front served as a focus for thunderstorms during the morning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved into southeast Oklahoma during the morning hours of September 9th. The front served as a focus for thunderstorms during the morning. These thunderstorms produced copious amounts of rainfall along the Glover River of McCurtain County, Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 9, 8:41 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 9, 8:41 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 AM CDT SUN SEP 9 2007
.DISCUSSION...
UPDATE TO MANY PARAMETERS INCLUDING POPS/T/TD/RH. OUTFLOW FROM
CONVECTION OVER NORTHERN TIER WILL CONTINUE TO DRIFT SOUTHWARD TO
ALONG RED RIVER IN SW ARK BY LUNCH. WINDS MAY THEN MIX BACK TO
SOUTH IN THESE NORHTERN AREAS AS GRIDS CURRENTLY REFLECT. WE WILL
MONITOR FOR ANY SIGNIFICANT PUSH FARTHER SOUTH AS ADDITION CHANGES
MAY BE WARRANTED INTO THE EARLY AFTERNOON. NEW ZONES ON THE WAY. /24/
&&
.AVIATION...
SOUTHERN AREAS CAN EXPECT MOSTLY VFR FLIGHT CONDITIONS THIS
AFTERNOON AND EVENING WITH SCT TO BKN CLOUDS 3 TO 4 THOUSAND FT.
ONLY FLIGHT HAZARDS AND RESTRICTIONS TO VSBY WILL BE FROM WIDELY
SCATTERED TSTMS...MAINLY BETWEEN 20Z AND 01Z. NORTHERN AREAS
ALREADY EXPERIENCING FLIGHT HAZARDS AND VSBY/CIG RESTRICTIONS FROM
WIDESPREAD SHOWERS AND TSTMS ACROSS SE OK AND SW AR. THIS CONVECTION
WILL DRIFT SLOWLY SOUTH INTO NORTHEAST TEXAS AND THE REMAINDER
OF SOUTHWEST AR BY EARLY AFTERNOON. IT SHOULD WEAKEN BUT ADDITIONAL
DEVELOPMENT IS POSSIBLE ACROSS THIS AREA LATER IN THE AFTERNOON AND
EVENING. EXPECT SURFACE WIND GUSTS TO 30 KTS VICINITY OF CONVECTION
ALONG WITH BRIEF IFR CIGS AND VSBYS NEAR STRONGER STORMS.
LARGER AIRPORTS EFFECTED INCLUDE TXK AND DEQ. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 93 72 91 73 / 40 30 30 40
MLU 92 70 92 71 / 40 0 20 20
DEQ 85 71 84 70 / 90 30 60 40
TXK 89 73 88 73 / 70 30 60 40
ELD 91 70 90 71 / 60 30 30 40
TYR 92 74 91 74 / 40 30 40 40
GGG 92 72 91 73 / 40 30 40 40
LFK 93 72 89 73 / 30 0 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
24/14/99
Hazardous weather outlook, Sep 9, 5:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN SEP 9 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN SEP 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
A WEAK COLD FRONT WILL MOVE INTO THE FOUR STATE AREA TODAY AND
TONIGHT...RESULTING IN A CHANCE OF THUNDERSTORMS AREA WIDE. ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND
VERY HEAVY RAINFALL...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF OR MORE CAN
BE EXPECTED IN SOME AREAS. LOCALIZED FLOODING OF LOW LYING AREAS
WILL BE POSSIBLE. IN ADDITION...AN ISOLATED STORM OR TWO MAY PRODUCE
WET MICROBURSTS...WITH BRIEF WIND GUSTS TO 55 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FOUR STATE AREA
THROUGH NEXT WEEK...AS A SERIES OF COLD FRONTS MOVE THROUGH THE
REGION. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL NOT BE LIKELY TODAY AND TONIGHT.
44
Flash Flood, McCurtain
- When
- September 9, 10:00 AM CST to 2:00 PM CST
- Where
- McCurtain County, 10 mi W of Broken Bow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -94.904
Campers were stranded along Glover River requiring rescue. No one was injured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Massachusetts, September 9, 2007$180,000 · 87 kt wind · 1 event
- Flash Flooding in Arkansas, September 9, 2007$150,000 · 3 events
- Flash Flooding in Oklahoma, September 9, 2007$50,000 · 4 events
- Flash Flooding in Texas, September 9 to 10, 2007$25,000 · 7 events
- Flood and Heavy Rain in Oklahoma, September 9 to 10, 2007$20,000 · 3 events
- Flash Flooding and Damaging Wind in Texas, September 9, 2007$16,000 · 56 kt wind · 3 events
- Flash Flood in Texas, September 9, 2007$15,000 · 1 event
- Flash Flooding and Hail in New Mexico, September 9, 2007$1,000 · 1 in hail · 4 events
- Storm Surge and Flood in North Carolina, September 9, 2007$5,000 · 3 events
- Dense Fog in Kansas, September 9, 20072 events
- Waterspouts in South Atlantic Coastal Waters, September 9, 20072 events
- Flash Flood in New Mexico, September 9, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56215.